Alert archive / New York / Wind Advisories in 2025
Wind Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Jan 7, 2025, 8:30 AM EST for 4 states. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2025, 8:30 AM EST (13:30 UTC)
- Expired
- Jan 9, 2025, 7:00 PM EST
- In force
- 59 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Dutchess County, NY, Greene County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Windham County, VT
The radar
The Albany radar (KENX), 37 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS71 KALY 071330 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 830 AM EST Tue Jan 7 2025 CTZ001-MAZ001-025-NYZ047-048-051-058-063-VTZ014-080300- /O.NEW.KALY.WI.Y.0001.250107T1330Z-250108T0300Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire- Schoharie-Western Schenectady-Western Albany-Western Greene- Western Ulster-Western Windham- Including the cities of Sundown, Middleburgh, Tannersville, Great Barrington, Jefferson, Livingstonville, West Shokan, Ellenville, Londonderry, Hancock, Dalton, Berne, Prattsville, Windham, Gilboa, Duanesburg, Delanson, Florida, North Adams, Torrington, Breakabeen, Stratton, North Blenheim, Pittsfield, Knox, Napanoch, Woodstock, Cobleskill, Hunter, Kerhonkson, Westerlo, South Egremont, Sandisfield, Mariaville, Altamont, Preston Hollow, and West Hurley 830 AM EST Tue Jan 7 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 to 50 mph. * WHERE...In Connecticut, Northern Litchfield County. In Massachusetts, Northern Berkshire and Southern Berkshire Counties. In New York, Schoharie, Western Albany, Western Greene, Western Schenectady, and Western Ulster Counties. In Vermont, Western Windham County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Breezy conditions will continue overnight tonight with gusts up to 30 to 40mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CS
9 follow-up statements
624 WWUS71 KALY 071945 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 245 PM EST Tue Jan 7 2025 CTZ001-MAZ001-025-VTZ014-080300- /O.EXT.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire-Western Windham- Including the cities of North Adams, Dalton, Torrington, Great Barrington, Stratton, South Egremont, Sandisfield, Pittsfield, Florida, Londonderry, and Hancock 245 PM EST Tue Jan 7 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 to 50 mph. * WHERE...In Connecticut, Northern Litchfield County. In Massachusetts, Northern Berkshire and Southern Berkshire Counties. In Vermont, Western Windham County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Breezy winds will continue even into Thursday with gusts up to 40 to 45mph still expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ047-048-051-058-063-080300- /O.CON.KALY.WI.Y.0001.000000T0000Z-250108T0300Z/ Schoharie-Western Schenectady-Western Albany-Western Greene- Western Ulster- Including the cities of Sundown, Middleburgh, Tannersville, Jefferson, Livingstonville, West Shokan, Ellenville, Berne, Prattsville, Windham, Gilboa, Duanesburg, Delanson, Breakabeen, North Blenheim, Napanoch, Knox, Woodstock, Cobleskill, Hunter, Kerhonkson, Westerlo, Mariaville, Altamont, Preston Hollow, and West Hurley 245 PM EST Tue Jan 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Schoharie, Western Albany, Western Greene, Western Schenectady, and Western Ulster Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Breezy winds continue through Wednesday and even Thursday with gusts up to 40 mph still expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
951 WWUS71 KALY 080238 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 938 PM EST Tue Jan 7 2025 NYZ047-048-051-058-063-080345- /O.EXP.KALY.WI.Y.0001.000000T0000Z-250108T0300Z/ Schoharie-Western Schenectady-Western Albany-Western Greene- Western Ulster- Including the cities of Delanson, West Hurley, Middleburgh, Duanesburg, Westerlo, Woodstock, Berne, Cobleskill, Prattsville, Kerhonkson, Gilboa, Windham, Sundown, North Blenheim, Ellenville, Preston Hollow, Breakabeen, Hunter, Altamont, Napanoch, Jefferson, West Shokan, Tannersville, Livingstonville, Knox, and Mariaville 938 PM EST Tue Jan 7 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Although it will remain breezy overnight, with some wind gusts reaching up to 40 mph, the threat for stronger wind gusts above 45 mph has ended. $$ CTZ001-MAZ001-025-VTZ014-081045- /O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire-Western Windham- Including the cities of Londonderry, Stratton, Sandisfield, Great Barrington, Florida, Dalton, Torrington, Hancock, North Adams, South Egremont, and Pittsfield 938 PM EST Tue Jan 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Connecticut, Northern Litchfield County. In Massachusetts, Northern Berkshire and Southern Berkshire Counties. In Vermont, Western Windham County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSL
735 WWUS71 KALY 080825 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 325 AM EST Wed Jan 8 2025 NYZ051-058-063-082300- /O.EXA.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Western Albany-Western Greene-Western Ulster- Including the cities of West Shokan, Sundown, Prattsville, Hunter, Knox, West Hurley, Berne, Tannersville, Windham, Preston Hollow, Napanoch, Ellenville, Altamont, Kerhonkson, Woodstock, and Westerlo 325 AM EST Wed Jan 8 2025 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Western Albany, Western Greene, and Western Ulster Counties. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CTZ001-MAZ001-025-VTZ014-082300- /O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Northern Litchfield-Northern Berkshire-Southern Berkshire-Western Windham- Including the cities of South Egremont, Hancock, Sandisfield, Great Barrington, Stratton, Dalton, Florida, Londonderry, Torrington, Pittsfield, and North Adams 325 AM EST Wed Jan 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Connecticut, Northern Litchfield County. In Massachusetts, Northern Berkshire and Southern Berkshire Counties. In Vermont, Western Windham County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AG
925 WWUS71 KALY 081941 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 241 PM EST Wed Jan 8 2025 MAZ001-025-090800- /O.EXT.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Berkshire-Southern Berkshire- Including the cities of Florida, Sandisfield, Dalton, South Egremont, Hancock, Pittsfield, Great Barrington, and North Adams 241 PM EST Wed Jan 8 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northern Berkshire and Southern Berkshire Counties. * WHEN...Until 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CTZ001-NYZ051-058-063-VTZ014-090600- /O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Northern Litchfield-Western Albany-Western Greene-Western Ulster- Western Windham- Including the cities of Prattsville, West Shokan, Woodstock, Knox, Kerhonkson, Windham, Ellenville, Torrington, Westerlo, Altamont, Preston Hollow, West Hurley, Stratton, Tannersville, Hunter, Sundown, Londonderry, Napanoch, and Berne 241 PM EST Wed Jan 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Connecticut, Northern Litchfield County. In New York, Western Albany, Western Greene, and Western Ulster Counties. In Vermont, Western Windham County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RW
014 WWUS71 KALY 090308 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1008 PM EST Wed Jan 8 2025 CTZ001-NYZ051-058-063-VTZ014-090600- /O.CON.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Northern Litchfield-Western Albany-Western Greene-Western Ulster- Western Windham- Including the cities of West Hurley, Preston Hollow, Torrington, Hunter, Altamont, Londonderry, Knox, Berne, Windham, Ellenville, Sundown, Woodstock, Kerhonkson, Prattsville, West Shokan, Stratton, Napanoch, Westerlo, and Tannersville 1008 PM EST Wed Jan 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 50 mph. * WHERE...In Connecticut, Northern Litchfield County. In New York, Western Albany, Western Greene, and Western Ulster Counties. In Vermont, Western Windham County. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MAZ001-025-091015- /O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Berkshire-Southern Berkshire- Including the cities of South Egremont, Hancock, North Adams, Sandisfield, Pittsfield, Dalton, Great Barrington, and Florida 1008 PM EST Wed Jan 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northern Berkshire and Southern Berkshire Counties. * WHEN...Until 7 PM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSL
793 WWUS71 KALY 090605 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 105 AM EST Thu Jan 9 2025 CTZ001-NYZ051-058-063-VTZ014-090715- /O.EXP.KALY.WI.Y.0001.000000T0000Z-250109T0600Z/ Northern Litchfield-Western Albany-Western Greene-Western Ulster- Western Windham- Including the cities of Sundown, Knox, Ellenville, Napanoch, Londonderry, Windham, Westerlo, Torrington, Berne, Stratton, Prattsville, Hunter, Tannersville, Preston Hollow, Kerhonkson, Altamont, West Hurley, Woodstock, and West Shokan 105 AM EST Thu Jan 9 2025 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory has been allowed to expire as wind gusts have weakened below advisory criteria. $$ MAZ001-025-091100- /O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Berkshire-Southern Berkshire- Including the cities of Pittsfield, Sandisfield, Great Barrington, Hancock, Florida, Dalton, South Egremont, and North Adams 105 AM EST Thu Jan 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northern Berkshire and Southern Berkshire Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AG
777 WWUS71 KALY 090817 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 317 AM EST Thu Jan 9 2025 CTZ001-013-NYZ051-052-058-059-063>066-092300- /O.EXA.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Litchfield-Southern Litchfield-Western Albany-Eastern Albany-Western Greene-Eastern Greene-Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Sundown, Thomaston, Knox, Ellenville, Napanoch, Stanfordville, Amenia, Windham, Westerlo, Oakville, Torrington, Gaylordsville, Poughkeepsie, Berne, Albany, Terryville, Catskill, Dover Plains, New Milford, Pawling, Prattsville, Hunter, Coxsackie, Tannersville, Cairo, Arlington, Jefferson Heights, Millbrook, Preston Hollow, Kingston, Kerhonkson, Altamont, Wingdale, West Hurley, Woodstock, Beacon, Athens, West Shokan, New Paltz, and Pine Plains 317 AM EST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Connecticut, Litchfield County. In New York, Albany, Greene, Ulster, and Dutchess Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MAZ001-025-092300- /O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Berkshire-Southern Berkshire- Including the cities of Pittsfield, Sandisfield, Great Barrington, Hancock, Florida, Dalton, South Egremont, and North Adams 317 AM EST Thu Jan 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Berkshire County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AG
575 WWUS71 KALY 092023 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 323 PM EST Thu Jan 9 2025 CTZ001-013-MAZ001-025-NYZ051-052-058-059-063>066-100000- /O.CON.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Albany-Eastern Albany-Western Greene- Eastern Greene-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Torrington, Great Barrington, Westerlo, Albany, Kerhonkson, Beacon, Oakville, Berne, Pine Plains, Ellenville, North Adams, Dalton, Hancock, Knox, Arlington, Pittsfield, Windham, Napanoch, Gaylordsville, Prattsville, West Shokan, Thomaston, Catskill, Millbrook, Pawling, Florida, Preston Hollow, Hunter, Cairo, West Hurley, Amenia, Sandisfield, Athens, South Egremont, Wingdale, Dover Plains, Sundown, Poughkeepsie, New Paltz, Coxsackie, Jefferson Heights, Woodstock, Stanfordville, Altamont, New Milford, Kingston, Terryville, and Tannersville 323 PM EST Thu Jan 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts 40 to 50 mph. * WHERE...Litchfield County Connecticut, the Berkshires of western Massachusetts, and Albany, Greene, Dutchess and Ulster Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TAW
868 WWUS71 KALY 092355 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 655 PM EST Thu Jan 9 2025 CTZ001-013-MAZ001-025-NYZ051-052-058-059-063>066-100100- /O.EXP.KALY.WI.Y.0001.000000T0000Z-250110T0000Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Albany-Eastern Albany-Western Greene- Eastern Greene-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- Including the cities of Florida, Tannersville, Knox, Amenia, Windham, Great Barrington, Preston Hollow, Sandisfield, North Adams, Napanoch, Berne, Poughkeepsie, Stanfordville, Terryville, Beacon, Dalton, Catskill, New Milford, Hunter, West Shokan, Kingston, Dover Plains, Pine Plains, Prattsville, Woodstock, Pittsfield, Wingdale, Oakville, Hancock, Cairo, Albany, Thomaston, Gaylordsville, Pawling, Coxsackie, Westerlo, Athens, Torrington, Jefferson Heights, Sundown, Ellenville, West Hurley, Kerhonkson, Arlington, New Paltz, Altamont, Millbrook, and South Egremont 655 PM EST Thu Jan 9 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Although wind gusts of 30 to 40 mph will remain possible this evening, the threat for stronger wind gusts of 45 to 50 mph has ended. $$ KSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 7, 6:47 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 7, 6:47 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 647 AM EST Tue Jan 7 2025 .SYNOPSIS... Cold and blustery conditions will persist through Thursday, along with occasional snow showers and flurries, especially across higher terrain areas. A storm system passing south of the region may bring snow to portions of the region this weekend, especially areas south and east of Albany. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... -Cold and windy today. Cyclonic upper flow across SE Canada and New England with upper energy dropping south out of Canada. Lots of clouds across the region but there are breaks in the clouds in the Hudson Valley, especially the mid Hudson Valley and NW CT. Some flurries into the southern Adirondacks. Some multi bands off Lake Ontario in the north northwest low level flow will support some isolated to scattered snow shower activity into the southwestern Adirondacks, western Mohawk Valley and Schoharie Valley. Some upslope flow could support isolated snow showers into southern VT and a few flurries could occur in other areas north of I-90. Low level northwest winds will be gusty, up to 40 to 45 mph at times and wind chills will be below zero in higher terrain and around zero to single numbers elsewhere this afternoon. Highs around 20 to mid 20s with some upper 20s mid Hudson Valley and teens in higher terrain. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Key Messages: - Cold and windy through the period. Light accumulations of snow in the southwestern Adirondacks through Wednesday night. Discussion: Persistent strong upper energy around the SE Canadian coast and associated surface low pressure creating strong low level pressure gradient with low level ridging in the midwest to western Great Lakes. The strong pressure gradient will support strong and gusty winds through Thursday. Multi bands off Lake Ontario will continue to occasionally brush western areas with scattered snow showers, while upslope will continue to bring some isolated snow showers at times into southern VT. Wind chills will be up to 15 below in higher terrain at night and 5 to 10 below in the valleys. During the afternoon, wind chills should be around zero in higher terrain and single numbers in the valleys. High temperatures Wednesday around 20 to mid 20s, with around 10 to mid teens higher terrain. Highs Thursday in the lower to mid 20s with a few upper 20s mid Hudson Valley and teens in higher terrain. Winds may begin to diminish Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... Key Message: - Lower than normal confidence in a storm system impacting eastern New York and western New England this weekend. Discussion: The extended forecast period opens with a tranquil end to the work week as upper-level ridging and surface high pressure build in across the East Coast. As such, Friday will be dry and clear to partly cloudy with highs primarily in the mid/upper 20s to low 30s though upper 10s will be likely at higher elevations much like pockets of mid 30s will be likely in the lower Mid-Hudson Valley. Clouds increase Friday afternoon through Friday night ahead of an impending storm system, but with 850 mb temperatures falling to -12C to -9C, lows will widely cool to the 10s with pockets of single digits above 2000ft in elevation and low 20s in the Mid-Hudson Valley. The forecast for this weekend continues to pose quite the challenge as the details of the aforementioned "impending system" remain rather ambiguous. While confidence is increasing in the occurrence of a storm, it is unclear what impacts will be posed on our region. Thus, to be clear, the adjective "impending" does not exactly imply that this storm will have a significant impact on our region, but rather that we will either experience a direct impact in the form of winter precipitation or a mere increase in cloud cover from its adjacent passage. The origin of this system is the development and strengthening of a cutoff low over northern Baja California by Tuesday night. Through Friday, this feature will weaken into a positively-tilted, rather deep shortwave trough that will traverse the Mexican Plateau and Southern Plains whilst northern stream, neutrally-tilted energy swings through the Upper Midwest. Deterministic models, at this time and through the last several runs, do not align these two features, therefore mitigating their phasing with one another. By Friday night, a surface low pressure system forms at the leading edge of the southern-stream trough in the Deep South. As this low begins to take a northeast track through the Southeast CONUS, a secondary low pressure system begins to take shape Saturday morning near the northeast Great Lakes beneath the northern stream shortwave. At this point, general consensus points to the rotation of the northern shortwave through the Northeast with its associated surface low weakening into more of a surface wave that will remain to displaced to our north. The primary, now coastal low looks to exit into the western Atlantic near the Carolinas and take an east-northeast trajectory toward Atlantic Canada such that it remains well to our south and east. This solution would result in light snow showers developing across the region Saturday into Sunday morning brought on by the northern stream shortwave and adjacent surface wave. However, despite this being the general consensus at this point, it cannot be disregarded that the deterministic GFS, the outlier, keeps the track of the coastal low closer to the Mid-Atlantic Coast in a Nor'Easter-type track. This would put our region on the cold side of the system, allowing widespread, potentially significant snow to fall. And, despite the general consensus painted by the CMCNH and ECMWF, ensembles are still struggling to come to a resolution of this system. In fact, the NBM-CONUS probabilities for 24-hour snowfall accumulations for greater than 1" (~10 to 20%)are very similar to those of greater than 4" (Advisory Criteria) (~10 to 15%) which highlights very well the extent of uncertainty associated with this system. Bottom line, we will be monitoring this closely as lead time decreases in an effort to get a firm grasp on the most likely outcome. Regardless of this weekend's system, high pressure looks to return to the region for early next week, forcing the return to tranquil conditions. High temperatures Saturday and Sunday will be primarily in the 20s to low/mid 30s with lows generally in the 10s and low 20s. High temperatures Monday will be similar to those of Saturday and Sunday with lows falling to the single digits to mid 10s. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Through 12z Wednesday...VFR conditions prevail at all terminals with the exception of KPSF where MVFR ceilings persist. Throughout the 12z TAF period, primarily VFR conditions are anticipated. The exception, again, being KPSF where latest guidance indicates MVFR ceilings throughout much, if not all, of the 12z cycle. Additionally, it's at KPSF that holds the greatest likelihood of seeing any precipitation today. This precipitation will come in the form of light snow showers later on this morning which could take visibility down to MVFR thresholds as well. A TEMPO has been added to the TAF to account for this possibility. The main concern of the 12z TAF cycle remains gusty winds. Sustained wind speeds will continue to increase throughout the day, reaching maximums of 10 to 20 mph with gusts of 25 to 35 kt. There is, however, no concern for LLWS. Outlook... Wednesday Night: Low Operational Impact. Breezy. NO SIG WX. Thursday: Moderate Operational Impact. Windy With Gusts To 30 kts. NO SIG WX. Thursday Night: Low Operational Impact. Breezy. NO SIG WX. Friday: Low Operational Impact. Breezy. NO SIG WX. Friday Night: Low Operational Impact. Slight Chance of SN. Saturday: Low Operational Impact. Slight Chance of SN. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...Gant AVIATION...Gant
Hazardous weather outlook, Jan 7, 4:01 AM EST, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 401 AM EST Tue Jan 7 2025 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 401 AM EST Tue Jan 7 2025 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2025Wind Advisories in Vermont, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.